Alert archive / Wyoming / Flash Flood Warnings in 2006
Flash Flood Warning 1, NWS Billings, MT
NWS Billings, MT issued this flash flood warning at Jun 10, 2006, 1:51 PM MDT for Sheridan County, Wyoming. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2006, 1:51 PM MDT (19:51 UTC)
- Expired
- Jun 10, 2006, 4:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS Billings, MT
- Area
- Counties, with a storm outline in the text
County Sheridan County, WY
The radar
The Billings radar (KBLX), 180 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 7.9 hours before the alert went out and 327 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 549 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 8:44 AM MDT, 5 hours 7 minutes earlier.
Area forecast discussion, Jun 10, 8:44 AM MDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
844 AM MDT SAT JUN 10 2006
.SHORT TERM...VALID FOR TDY AND SUN...
CURRENT FORECAST IN GOOD SHAPE THIS MORNING AND ONLY MADE MINOR
CHANGES. SHORT WAVE ENERGY FROM SOUTHWEST MT INTO WESTERN WY WILL
SHIFT EAST DURING THE DAY TODAY. WRAP AROUND SHOWERS STILL
HANGING ON IN THE NORTHWEST SECTIONS AND SO HAVE INCREASED PRECIP
CHANCES THERE THROUGH THE REST OF THE MORNING. FOCUS WILL SHIFT TO
SOUTHEAST MONTANA AND NORTHEAST WYOMING BEGINNING MIDDAY. PLENTY
OF CLOUDS ACROSS THE REGION NOW...INITIALLY INHIBITING
INSOLATION. SOME BREAKS ARE BEGINNING TO DEVELOP IN SOUTH CENTRAL
AND SOUTHEAST SECTIONS WHICH WILL HELP TO INCREASE INSTABILITY THE REST
OF THIS MORNING. CAPES OF 1500-2000 FORECAST FOR LOCATIONS
SOUTHEAST OF BILLINGS BY EARLY AFTERNOON WHICH WILL COMBINE WITH
APPROACHING SHORT WAVE ENERGY FOR SCATTERED THUNDERSTORM
DEVELOPMENT. THREAT FOR SEVERE STILL ON TRACK FOR THESE AREAS.
FRIEDERS
.LONG TERM...VALID FOR MON...TUE...WED...THU...FRI...
HAVE CONTINUED GENERAL TREND OF PREVIOUS EXTENDED FORECAST...WITH RIDGING
BUILDING INTO AREA EARLY IN THE WEEK. WITH UPPER RIDGE SHIFTING TO
THE EAST MID TO LATE IN THE EXTENDED OPENING UP SOUTHWEST TO AREA.
MONDAY...MODERATELY STRONG SOUTHERLY FLOW PUSHES INTO AREA AS
TEMPERATURE RIDGE PUSHES INTO MID LEVELS. MODELS SHOWING AIRMASS
TO BE PRETTY DRY AT MID/UPPER LEVELS. AT THE SURFACE MODERATE
EASTERLY FLOW FOR KEEPING SOME LOW LEVEL MOISTURE IN THE AREA WITH
CAPES INCREASING DURING THE AFTERNOON. EASTERLY LOW LEVEL FLOW
WILL ALSO LIKELY KEEP HIGH TEMPERATURES DOWN AS IT HAS LAST WEEK.
THIS COMBINED WITH STRONG WARMER AT MID LEVELS IS SETTING UP A
STRONG CAP ACROSS MOST OF THE AREA. HAVE KEPT POPS OUT OF THE
PLAINS WITH THIS WITH SOME POPS IN WESTERN HIGHER TERRAIN...WHICH
IS ALSO ON EDGE OF WARMEST MID LEVEL TEMPERATURES. TEMPERATURE
FORECAST TOUGH...AS HAVE UNDERCUT MEX NUMBERS A FAIR AMOUNT AND
LATER SHIFTS WILL HAVE TO WATCH IF CURRENT WARM TREND IN MEX
NUMBERS CONTINUES.
TUESDAY...MID LEVEL TEMPERATURES WARM EVEN MORE WITH GFS PROGGING
+12C ACROSS SOUTHERN MONTANA IN THE AFTERNOON. HAVE WARMED
TEMPERATURES TO AROUND ENSEMBLE MEAN TEMPERATURES. LOOKS TO BE A
SURFACE TROUGH PARKED OVER EASTERN MONTANA DURING THE DAY. AIRMASS
LOOKS TO BE VERY CAPPED ONCE AGAIN OVER PLAINS. GFS DOES SWING A
WAVE UP IN WESTERN MONTANA PUTTING SOME UNCERTAINTY OF POPS IN
WEST AND HAVE GONE WITH POPS WESTERN ZONES AGAIN...WITH DRY
ELSEWHERE.
WEDNESDAY...UPPER RIDGE AXIS SHIFTS A BIT TO THE EAST FROM
SHORTWAVE ENERGY ON TUESDAY. GFS PUSHING SOME MID LEVEL MOISTURE
UP IN THE SOUTHERN FLOW AS WELL AND LOOKS LIKE A GOOD CALL TO
START PUSHING POPS FURTHER TO THE EAST INTO PLAINS AND HAVE KEPT
CURRENT FORECAST AS IS.
THURSDAY...ACTUALLY FAIR AGREEMENT WITH GFS/ECMWF THAT A STRONGER
WAVE WILL PUSH INTO AREA. HAVE RAISED POPS TO SCATTERED NEAR MOS
NUMBERS FOR THIS PERIOD.
BEYOND THIS MODELS HINTING AT A LITTLE DRIER SYNOPTIC
PATTERN...BUT STILL A FLOW WITH A FEW SHORTWAVE POSSIBLE...SO HAVE
LEFT SOME LOW POPS. RASCH
&&
.AVIATION...
AREAS OF IFR CIGS/VIS GRADUALLY IMPROVING THIS MORNING AS UPPER
LEVEL DISTURBANCE LIFTS TO OUR NORTH. EXPECT MVFR TO IFR CIGS TO
PERSIST LONGEST FROM MLS TO BHK DUE TO STRONGER EASTERLY FLOW...
AND NORTH OF BIL ALONG ROUTE TO LWT/GTF WHERE PCPN IS MORE
WIDESPREAD...BUT ELSEWHERE CONDITIONS SHOULD IMPROVE TO MOSTLY VFR
BY LATE MORNING. LOOK FOR MORE SHOWERS AND THUNDERSTORMS TO
DEVELOP THIS AFTERNOON AS ANOTHER WAVE LIFTS OUT OF WYOMING...
RESULTING IN LOCAL MVFR CIGS AND OCCASIONAL MT OBSCURATIONS INTO
THE EVENING. CONDITIONS WILL IMPROVE ACROSS THE AREA BY LATE THIS
EVENING AND OVERNIGHT AS DRIER AIR WORKS IN FROM THE WEST. JKL
&&
.PRELIMINARY POINT TEMP/POPS...
TDY SUN MON TUE WED THU FRI
-------------------------------------------------------
BIL 073 049/072 053/082 060/085 059/084 058/079 055/077
3/T 22/T 20/B 00/B 02/T 23/T 32/T
LVM 070 040/070 045/078 048/084 049/078 049/076 048/074
3/T 32/T 20/B 12/T 22/T 23/T 32/T
HDN 076 049/074 053/086 058/089 059/090 058/082 054/080
3/T 22/T 20/B 00/B 02/T 23/T 32/T
MLS 071 050/071 054/083 058/088 064/086 061/083 056/080
6/T 42/T 20/B 00/B 02/T 23/T 32/T
4BQ 075 049/073 053/081 059/092 058/090 058/081 054/079
6/T 42/T 20/B 00/B 02/T 23/T 42/T
BHK 062 048/069 052/081 053/086 058/086 058/079 053/076
6/R 42/T 20/B 00/B 02/T 23/T 22/T
SHR 076 048/076 050/081 053/086 052/085 052/078 049/076
3/T 22/T 20/B 00/B 02/T 23/T 31/B
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
WY...NONE.
&&
WEATHER.GOV/BILLINGSHazardous weather outlook, Jun 10, 3:58 AM MDT, 9 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 358 AM MDT SAT JUN 10 2006 MTZ028>035-039>042-056-057-063>068-WYZ098-111000- SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER- FALLON-NORTHERN STILLWATER-YELLOWSTONE-EASTERN CARBON- NORTHERN PARK-NORTHERN SWEET GRASS-GOLDEN VALLEY- RED LODGE FOOTHILLS-NORTHERN BIG HORN-JUDITH GAP-PARADISE VALLEY- LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS- CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS- 358 AM MDT SAT JUN 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN THIS AFTERNOON. SOME LOCALLY HEAVY RAIN IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ036>038-058-WYZ099-111000- POWDER RIVER-CARTER-SOUTHERN BIG HORN-SOUTHERN ROSEBUD- SHERIDAN FOOTHILLS- 358 AM MDT SAT JUN 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN THIS AFTERNOON WITH CONDITIONS FAVORABLE TO PRODUCE A FEW SEVERE STORMS. LARGE HAIL AND STRONG WINDS WILL BE THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Billings, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 1:52 PM MDT | Severe Thunderstorm Warning | BYZ | Sheridan | 53 min |
Nearby
Flash Flood Warnings in Wyoming, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.